Hail, Greer
- When
- July 11, 2:30 PM CST
- Where
- Greer County, 3 mi E of Reed
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.900, -99.633
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 11, 1:45 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 245 PM CDT THU JUL 11 2002 MULTIPLE BOUNDARIES REMAIN ACROSS AREA THIS AFTN AND THESE SHOULD PROVIDE FOCUS FOR SCATTERED SHWR/TSTM ACTIVITY TO DEVELOP ACROSS THE AREA THIS AFTN/EVENING. LEFTOVER CLOUD COVER FROM THIS MORNINGS ACTIVITY HAS SLOWED DEVELOPMENT OF ANY ACTIVITY SO FAR...BUT THINK IT WILL BEGIN TO OCCUR OVER THE NEXT COUPLE OF HOURS. A FEW OF THESE COULD APPROACH SEVERE LIMITS...ESPECIALLY ACROSS THE SOUTH WITH SOME MARGINAL HAIL/WIND...BUT WILL NOT INCLUDE SEVERE WORDING IN ZONES. A LOT OF UNCERTAINTY IN THIS FORECAST AND MOST OF IT REVOLVES AROUND WHAT THE UPPER LOW MOVING SOUTH ACROSS NORTHERN/CENTRAL PLAINS THIS AFTN IS GOING TO DO OVER THE NEXT WEEK. MODELS ALL TRY AND CUT THIS LOW OFF FROM MAIN FLOW BY THIS WEEKEND...BUT ARE NOT QUITE SURE WHAT TO DUE WITH IT AFTER THAT. WILL SIDE MORE WITH AVN/MRF...WHICH TENDS TO WANT AND RETROGRADE IT WEST ACROSS STATE OVER WEEKEND INTO NEXT WEEK. THINK ECMWF IS GETTING CARRIED AWAY WITH ITS WESTWARD MOVEMENT...WHICH HAS THE LOW MOVING BACK TOWARD THE WEST COAST OF MEXICO BY EARLY NEXT WEEK. WITH THIS IN MIND WILL INTRO POPS ACROSS CENTRAL/EASTERN SECTIONS AND INTO N TX COUNTIES OVER WEEKEND AND EVEN UP THEM TO CHANCE CAT FOR SUN/MON TIME FRAME. AVN IS MORE PESSIMISTIC WITH CLOUD COVER AS WELL AND THEREFORE HAS LOWER HIGH TEMPS FORECAST NEXT COUPLE OF DAYS. WITH LOW CLOUDS HANGING IN ACROSS CENTRAL PLAINS THIS AFTN AND THIS CLOUD COVER IS FORECAST TO MOVE SOUTH INTO AT LEAST PARTS OF THE STATE ON FRIDAY...MUCH OF THE AREA MAY STRUGGLE TO WARM OUT OF THE 80S. WILL NOT GO QUITE AS LOW AS MAV NUMBERS...BUT WILL GO JUST A CAT OR SO ABOVE. FOR THE REST OF EXTENDED WILL MAINTAIN LOW POPS FOR CENTRAL/EASTERN SECTIONS WITH NEAR NORMAL TEMPS AS UNCERTAINTY REMAINS WITH POSITION OF UPPER LOW. FIRST GUESS NMBRS FCSTID =30 OKC 69 86 66 87 / 40 30 20 20 HBR 69 86 66 88 / 40 30 20 10 SPS 71 88 68 90 / 40 40 20 10 GAG 65 85 63 87 / 40 30 20 10 PNC 68 84 64 87 / 40 30 20 20 DUA 70 89 68 89 / 40 40 30 20 .OUN... OK...NONE. TX...NONE.
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
936 AM CDT THU JUL 11 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM CLEO SPRINGS OK .75 INCH HAIL
07/10/02 MAJOR
TJOKZ004>048-050>052-TXZ083>090-112100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT THU JUL 11 2002
THUNDERSTORM OUTLOOK...
NO ORGANIZED SEVERE WEATHER IS EXPECTED ACROSS WESTERN AND
CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT
DISCUSSION...
CLOUD COVER FROM THUNDERSTORMS EARLY THIS MORNING WILL LIMIT
HEATING ACROSS NORTHERN AND CENTRAL OKLAHOMA...WHILE MORE
SUN ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WILL
ALLOW TEMPERATURES TO WARM INTO THE MID 90S. OUTFLOW WINDS
FROM THUNDERSTORMS THIS MORNING AND A WEAK CONVERGENT BOUNDARY
ACROSS WESTERN NORTH TEXAS WILL BE THE FOCUS FOR STORM
DEVELOPMENT THIS AFTERNOON. RELATIVELY WEAK WINDS ALOFT
WILL LIMIT ORGANIZED SEVERE STORMS...BUT A FEW STRONGER STORMS
MAY PRODUCE WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF DIMES.
FARTHER NORTH ACROSS NORTHERN OKLAHOMA...STORMS MAY REDEVELOP
ALONG THE MAIN COLD FRONT THIS AFTERNOON AND EVENING.
THUNDERSTORMS ACROSS THIS AREA ARE NOT EXPECTED TO BE AS STRONG
BECAUSE OF COOLER TEMPERATURES. HOWEVER...ISOLATED AREAS
MAY EXPERIENCE LOCALIZED FLOODING FROM SLOW MOVING THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRI JUL 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
SOME OF THE SLOW-MOVING STORMS COULD CAUSE FLOODING PROBLEMS OVER
SMALL AREAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM...FRIDAY...JULY 12TH.The Altus AFB radar (KFDR), 85 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees were blown down across a road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2002Every state in 2002This day in weather historyWarnings in Oklahoma, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303769, 5303770, 5303771.